[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.5.192. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1970

Hypophosphatemia With Muscle Weakness Due to Antacids and Hemodialysis

Author Affiliations

Minneapolis
From the departments of pediatrics, (Drs. Boelens and Brown), surgery (Dr. Norwood), medicine (Dr. Kjellstrand), and laboratory medicine (Dr. Brown), University of Minnesota School of Medicine, Minneapolis.

Am J Dis Child. 1970;120(4):350-353. doi:10.1001/archpedi.1970.02100090124016
Abstract

A case of severe hypophosphatemia was due to prolonged antacid therapy and chronic hemodialysis. The primary manifestation was severe muscle weakness which was apparently corrected by phosphorus infusion and addition of phosphorus to the dialysis bath. The pathogenesis of the symptoms of hypophosphatemia may be due to depletion of energy substrate for muscle contraction.

×